March 30 2011, 2:57 pm PT | Posted in: Drugs
Time to say good bye to propecia …
after 3 years on propecia, all this venture end with a gynecomastia surgery ! According to my surgeon the breast gland size was like a lemon…
He also said to me that finasteride drug is also gives to men who want to be a female (transgender…). according to the drug compagny, gynecomastia is a rare side effect… Now i think it is more a common side effect but impossible to really know at least at the beginning of taking this drug… like me….
Anyway this is my own story, i simply want to warning those guys that might thinking of taking this drug…PLEASE READ TWICE THE SIDE EFFECT SECTION, ESPECIALLY THE “RARE SIDE EFFECT SECTION” BEFORE ENROLL TO PROPECIA.
While I’m not entirely familiar with medications transgender patients might take, consider this — most male to female transgender patients do not want male pattern baldness, so finasteride is a good choice to prevent that. Propecia is not a medication to make you transgendered. In other words, transgender people do not take Propecia to make them “more” transgendered.
One of the potential side effects of Propecia is gynecomastia. This side effect is rare (my recollection is 1 in 300 or 500). Most of the time it is reversible, at least in my 14 years of experience… and most men will complain of breast enlargement when it is early, way before their breast turns to the size of a lemon.
In general, for older men (not taking Propecia) the prevalence of gynecomastia is 24-65% (source: eMedicine). But statistics aside, if it happens to YOU it is 100%, right?
Drugs other than Propecia that can cause gynecomastia are:
- Cimetidine (Tagamet), ranitidine (Zantac), to treat heartburn
- Nifedipine (Adalat, Nifedical, Procardia), to treat high blood pressure
- Spironolactone (Aldactone), to treat high blood pressure and heart failure